Spotting on birth control pills

Patient

Q: I have been on birth control for 6 months and I just started spotting about a week ago and it's definitely not getting any lighter and not going away. What does this mean??

Doctor

A:   While birth control pills can lead to spotting and irregular bleeding sometimes, since you are having it for a week i would advice you to take a home pregnancy test if you are sexually active to rule out/in a potential pregnancy. Also if that is negative and the cause is indeed you bcp then you may need to change to another brand or birth control pill. Please see you GP in any case.All the best.

Related Q&A

Q: My girlfriend threw up her 2nd to last active birth control pill about an hour after she took it. She took her one th...

Q: My girlfriend and I had a condom break over the weekend. She had been taking birth control for about 6 days. Is plan ...

Q: The pill I'm currently on is Micronor which is norethisterone based, and last week my period was due on and so my doc...

Q: I missed my birth control pill on Monday. I took it with my regular pill on Tuesday. I had sex Tuesday night and my b...

Q: Four weeks ago I was supposed to get my period but instead I decided to take my birth control pack a week early. I ha...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews